Alert archive / Kentucky / River Flood Warnings in 2020
River Flood Warning 1, NWS Charleston, WV
NWS Charleston, WV issued this river flood warning at Feb 6, 2020, 12:42 PM EST for Mingo County, West Virginia; Martin County, Pike County, Kentucky. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2020, 12:42 PM EST (17:42 UTC)
- Expired
- Feb 7, 2020, 4:25 PM EST
- In force
- 28 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Martin County, KY, Pike County, KY, Mingo County, WV
The radar
The Charleston,WV radar (KRLX), 86 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tug Fork River at Williamson (WILW2).
- Action stage
- 25 ft
- Minor stage
- 27 ft
- Moderate stage
- 32 ft
- Major stage
- 42.7 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03213700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
364 WGUS41 KRLX 061742 FLWRLX BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Charleston WV 1242 PM EST Thu Feb 6 2020 ...The National Weather Service in Charleston WV has issued a Flood Warning for the following rivers in Kentucky...West Virginia... The Tug Fork River At Williamson affecting Mingo County in West Virginia and Martin and Pike Counties in Kentucky. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Please report Severe Weather to the National Weather Service by calling toll free, 800 401 9535, when you can do so safely. You may also report severe weather by posting your report to the Charleston West Virginia National Weather Service Facebook Page, or by using the Twitter Hashtag, NWSRLX. Additional information is available at www.weather.gov/rlx. The next statement will be issued late tonight at 1230 AM EST. && KYC159-195-WVC059-070545- /O.NEW.KRLX.FL.W.0001.200206T1742Z-200208T0139Z/ /WILW2.1.ER.200207T0355Z.200207T1200Z.200207T1938Z.NO/ 1242 PM EST Thu Feb 6 2020 The National Weather Service in Charleston has issued a * Flood Warning for the Tug Fork River At Williamson. * From this afternoon to Friday evening. * At 12:00 PM EST Thursday the stage was 15.5 feet. * Flood stage is 27.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late this evening to a crest of 28.5 feet by tomorrow morning. It will then fall below flood stage early tomorrow afternoon. * Impact...At 29.5 feet, The Railroad yard in Williamson, WV is affected. Also, low areas next to the river outside the flood walls of Williamson West Virginia and South Williamson Kentucky. * Flood History...This crest compares to a previous crest of 28.7 feet on 04/09/1987. && LAT...LON 3766 8220 3757 8229 3775 8244 3775 8227 $$ JS
7 follow-up statements
411 WGUS81 KRLX 062341 FLSRLX Flood Statement National Weather Service Charleston WV 641 PM EST Thu Feb 6 2020 ...The Flood Warning continues for the following rivers in Kentucky...West Virginia... Tug Fork River At Williamson affecting Pike, Mingo and Martin Counties. For the Tug Fork River...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Please report Severe Weather to the National Weather Service by calling toll free, 800 401 9535, when you can do so safely. You may also report severe weather by posting your report to the Charleston West Virginia National Weather Service Facebook Page, or by using the Twitter Hashtag, NWSRLX. Additional information is available at www.weather.gov/rlx. The next statement will be issued Friday morning at 645 AM EST. && KYC159-195-WVC059-071145- /O.CON.KRLX.FL.W.0001.000000T0000Z-200208T0139Z/ /WILW2.1.ER.200207T0355Z.200207T1200Z.200207T1938Z.NO/ 641 PM EST Thu Feb 6 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Tug Fork River At Williamson. * Until Friday evening. * At 12:00 PM EST Thursday the stage was 15.5 feet. * Flood stage is 27.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late this evening to a crest of 28.5 feet tomorrow morning. It will then fall below flood stage early tomorrow afternoon. * Impact...At 29.5 feet, Railroad yard in Williamson, WV affected. * Flood History...This crest compares to a previous crest of 28.7 feet on 04/09/1987. && LAT...LON 3766 8220 3757 8229 3775 8244 3775 8227 $$ 26
012 WGUS41 KRLX 070239 FLWRLX BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Charleston WV 939 PM EST Thu Feb 6 2020 ...The Flood Warning continues for the following rivers in Kentucky...West Virginia... Tug Fork River At Williamson affecting Pike, Mingo and Martin Counties. For the Tug Fork River...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Please report Severe Weather to the National Weather Service by calling toll free, 800 401 9535, when you can do so safely. You may also report severe weather by posting your report to the Charleston West Virginia National Weather Service Facebook Page, or by using the Twitter Hashtag, NWSRLX. Additional information is available at www.weather.gov/rlx. The next statement will be issued Friday morning at 945 AM EST. && KYC159-195-WVC059-071445- /O.CON.KRLX.FL.W.0001.000000T0000Z-200208T0139Z/ /WILW2.1.ER.200206T2354Z.200207T0600Z.200207T1318Z.NO/ 939 PM EST Thu Feb 6 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Tug Fork River At Williamson. * Until Friday evening. * At 9:00 PM EST Thursday the stage was 29.9 feet. * Flood stage is 27.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 9:00 PM EST Thursday was 29.9 feet. * Forecast...The river is expected to rise to a crest of 31.9 feet just after midnight tonight. It will then fall below flood stage tomorrow morning. * Impact...At 32.0 feet, Business section on Third Avenue at Harvey Street begins to flood. * Flood History...This crest compares to a previous crest of 32.0 feet on 03/30/1975. && LAT...LON 3766 8220 3757 8229 3775 8244 3775 8227 $$ 26
815 WGUS41 KRLX 070538 FLWRLX BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Charleston WV 1238 AM EST Fri Feb 7 2020 ...Forecast flooding changed from Minor to Moderate severity for the following rivers in Kentucky...West Virginia... Tug Fork River At Williamson affecting Pike, Mingo and Martin Counties. For the Tug Fork River...Moderate flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. Please report Severe Weather to the National Weather Service by calling toll free, 800 401 9535, when you can do so safely. You may also report severe weather by posting your report to the Charleston West Virginia National Weather Service Facebook Page, or by using the Twitter Hashtag, NWSRLX. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/rlx. The next statement will be issued this afternoon at 1245 PM EST. && KYC159-195-WVC059-071745- /O.CON.KRLX.FL.W.0001.000000T0000Z-200208T0139Z/ /WILW2.2.ER.200206T2354Z.200207T0500Z.200207T1508Z.NO/ 1238 AM EST Fri Feb 7 2020 ...Forecast flooding increased from Minor to Moderate severity... The Flood Warning continues for the Tug Fork River At Williamson. * Until this evening. * At 12:00 AM EST Friday the stage was 32.7 feet. * Flood stage is 27.0 feet. * Moderate flooding is occurring and moderate flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 12:00 AM EST Friday was 32.7 feet. * Forecast...The river is expected to fall below flood stage late this morning and continue falling to 8.0 feet Tuesday evening. * Impact...At 32.0 feet, Business section on Third Avenue at Harvey Street begins to flood. * Flood History...This crest compares to a previous crest of 32.7 feet on 05/17/1973. && LAT...LON 3766 8220 3757 8229 3775 8244 3775 8227 $$ JZ
177 WGUS81 KRLX 070613 FLSRLX Flood Statement National Weather Service Charleston WV 113 AM EST Fri Feb 7 2020 ...The Flood Warning continues for the following rivers in Kentucky...West Virginia... Tug Fork River At Williamson affecting Pike, Mingo and Martin Counties. For the Tug Fork River...Moderate flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Please report Severe Weather to the National Weather Service by calling toll free, 800 401 9535, when you can do so safely. You may also report severe weather by posting your report to the Charleston West Virginia National Weather Service Facebook Page, or by using the Twitter Hashtag, NWSRLX. Be especially cautious at night when it is harder to recognize the dangers of flooding. Additional information is available at www.weather.gov/rlx. The next statement will be issued this afternoon at 115 PM EST. && KYC159-195-WVC059-071815- /O.CON.KRLX.FL.W.0001.000000T0000Z-200208T0139Z/ /WILW2.2.ER.200206T2354Z.200207T1200Z.200207T1736Z.NO/ 113 AM EST Fri Feb 7 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Tug Fork River At Williamson. * Until this evening. * At 1:00 AM EST Friday the stage was 33.3 feet. * Flood stage is 27.0 feet. * Moderate flooding is occurring and moderate flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 1:00 AM EST Friday was 33.3 feet. * Forecast...The river is expected to rise to a crest of 34.0 feet this morning. It will then fall below flood stage this afternoon. * Impact...At 35.0 feet, Water surrounds the water treatment plant in Williamson. * Flood History...This crest compares to a previous crest of 34.0 feet on 12/12/1926. && LAT...LON 3766 8220 3757 8229 3775 8244 3775 8227 $$ JZ
657 WGUS81 KRLX 071150 FLSRLX Flood Statement National Weather Service Charleston WV 650 AM EST Fri Feb 7 2020 ...The Flood Warning continues for the following rivers in Kentucky...West Virginia... Tug Fork River At Williamson affecting Pike, Mingo and Martin Counties. For the Tug Fork River...Moderate flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Flooding is occurring or is imminent. Most flood related deaths occur in automobiles. Do not attempt to cross water covered bridges, dips, or low water crossings. Never try to cross a flowing stream, even a small one, on foot. To escape rising water find another route over higher ground. Please report Severe Weather to the National Weather Service by calling toll free, 800 401 9535, when you can do so safely. You may also report severe weather by posting your report to the Charleston West Virginia National Weather Service Facebook Page, or by using the Twitter Hashtag, NWSRLX. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/rlx. The next statement will be issued this evening at 700 PM EST. && KYC159-195-WVC059-080000- /O.CON.KRLX.FL.W.0001.000000T0000Z-200208T0139Z/ /WILW2.2.ER.200206T2354Z.200207T0945Z.200207T1736Z.NO/ 650 AM EST Fri Feb 7 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Tug Fork River At Williamson. * Until this evening. * At 6:00 AM EST Friday the stage was 33.9 feet. * Flood stage is 27.0 feet. * Moderate flooding is occurring and moderate flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 6:00 AM EST Friday was 33.9 feet. * Forecast...The river has crested this morning 34.18. It will then fall below flood stage this afternoon. * Flood History...This crest compares to a previous crest of 34.0 feet on 12/12/1926. && LAT...LON 3766 8220 3757 8229 3775 8244 3775 8227 $$ JZ
192 WGUS81 KRLX 071645 FLSRLX Flood Statement National Weather Service Charleston WV 1145 AM EST Fri Feb 7 2020 ...The Flood Warning continues for the following rivers in Kentucky...West Virginia... Tug Fork River At Williamson affecting Pike, Mingo and Martin Counties. For the Tug Fork River...Moderate flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Please report Severe Weather to the National Weather Service by calling toll free, 800 401 9535, when you can do so safely. You may also report severe weather by posting your report to the Charleston West Virginia National Weather Service Facebook Page, or by using the Twitter Hashtag, NWSRLX. Flooding is occurring or is imminent. Most flood related deaths occur in automobiles. Do not attempt to cross water covered bridges, dips, or low water crossings. Never try to cross a flowing stream, even a small one, on foot. To escape rising water find another route over higher ground. Additional information is available at www.weather.gov/rlx. The next statement will be issued this evening at 845 PM EST. && KYC159-195-WVC059-080145- /O.CON.KRLX.FL.W.0001.000000T0000Z-200208T0139Z/ /WILW2.1.ER.200206T2354Z.200207T0945Z.200207T1736Z.NO/ 1145 AM EST Fri Feb 7 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Tug Fork River At Williamson. * Until this evening. * At 11:00 AM EST Friday the stage was 30.27 feet. * Flood stage is 27.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 11:00 AM EST Friday was 34.2 feet. * Forecast...The river is expected to continue a slow fall, then falling below flood stage this afternoon. * Impact...At 30.0 feet, Water is in the first floor of the municipal building-fire dept. on Harvey Street. * Flood History...This crest compares to a previous crest of 34.0 feet on 12/12/1926. && LAT...LON 3766 8220 3757 8229 3775 8244 3775 8227 $$ JS
436 WGUS81 KRLX 072125 FLSRLX Flood Statement National Weather Service Charleston WV 425 PM EST Fri Feb 7 2020 ...The Flood Warning is cancelled for the following rivers in Kentucky...West Virginia... Tug Fork River At Williamson affecting Pike, Mingo and Martin Counties. .The Tug Fork River at Williamson is below flood stage and will continue to recede. KYC159-195-WVC059-072230- /O.CAN.KRLX.FL.W.0001.000000T0000Z-200207T2125Z/ /WILW2.1.ER.200206T2354Z.200207T0945Z.200207T1901Z.NO/ 425 PM EST Fri Feb 7 2020 ...The Flood Warning for the Tug Fork River At Williamson has been cancelled... The Flood Warning is cancelled for the Tug Fork River At Williamson. * At 4:00 PM EST Friday the stage was 25.1 feet. * Flood stage is 27.0 feet. * Forecast...The river is expected to fall to 7.7 feet early Wednesday afternoon. && LAT...LON 3766 8220 3757 8229 3775 8244 3775 8227 $$ 26
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Feb 6, 10:30 AM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Feb 6, 10:30 AM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
1030 AM EST Thu Feb 6 2020
.SYNOPSIS...
Surface low pressure and cold front cross today and tonight. A
weaker system crosses late Saturday. High pressure Sunday.
Active pattern continues next week, with milder weather.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1028 AM Thursday...
Mainly solid shield of moderate rain continues to impact areas
in southwest VA and southeastern WV and based on several recent
reports of flooding in these locations, don't see a need to
make any changes to the current Flood Watch at this time. Based
on latest radar trends and hi-res guidance, have updated PoPs
through the remainder of the afternoon and evening which
continues the trends of highest PoPs in eastern zones and
gradually less for areas further west through the evening. Also
made some tweaks to hourly temperatures based on latest trends.
As of 230 AM Thursday...
The soggy conditions continue in the near term period. Frontal
boundary at 07Z draped across southern zones, with temperatures
rapidly rising as it gradually moves northward. Temps across
southern/eastern zones are currently in the upper 40s to mid 50s,
with areas north of the front locked in the 30s. Frontal boundary
should continue to lift north towards the Ohio River area later this
morning, before shifting eastward as a cold front, as an additional
wave of low pressure moves through the area later this morning and
afternoon, after the initial one this morning. Based on recent radar
trends and model data, still looking at a brief lull in the
precipitation particularly across northern zones this morning,
before it picks back up again with the next wave.
Southern zones still look to get the brunt of the moisture during
the period, and overall, a general 1.25-1.75 inches of rain has
already occurred in the last 24 hours across southwest VA and
extreme southern WV, with approximately 0.5 to upwards of an inch of
that having occurred overnight/Wednesday night.Still thinking water
issues will be a good bet across these areas, particularly with the
next wave progged to move through today.
Tonight, the low will gradually start to move off to the northeast,
and upper trough will start to push its way into the region.
Temperatures will fall such that all areas should start to see snow
or at least a mix towards the end of the near term period. At this
point, only have light accumulations coded for parts of southeast
Ohio and the higher terrain in the near term period, with additional
amounts expected in short term.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY/...
As of 330 AM Thursday...
Low pressure tracking up along the northeast coast, and the
associated upper level short wave trough crossing the area, deep
enough to place the area well poleward of the jet max, spells
snow Friday that tapers off from the west in the afternoon, as
the low pulls away. However, the cold air, being of polar /
pacific origin, as has been all too characteristic of this mild
winter, spells surface temperatures just above freezing over
much of the lowlands. This holds back accumulations to generally
an inch or less, depending upon where the surface temperatures
actually end up.
Slightly higher snow amounts west of the Ohio River arise from
the cold air arriving earlier in the morning, and in the
mountains, on the lower temperatures there, and upslope snow
showers Saturday night. Still, this low QPF system, given its
eastern track and its eradication of the deep layer moisture in
place in the near term, and its quick exodus, keeps snow
accumulations below advisory criteria.
The next upper level short wave trough spawns only a weak
surface reflection and will also be also lacking moisture, so
light elevation dependent rain/snow is likely Saturday
afternoon into Saturday night, trending more toward snow as it
ends west to east overnight Saturday night.
High pressure brings a dry close tot he weekend on Sunday, its
movement fast enough to allow a southerly flow on its back side
to bring about a milder afternoon.
Central guidance temperatures looked reasonable for this
period, particularly compared with the MAV on Friday, which
continues to run higher.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
As of 330 AM Thursday...
The active, mild winter continues next week, with upper level
ridging persisting off the southeast coast, and troughing over
the Rockies. After a dry start Sunday night, this spells mainly
rain with waves of low pressure crossing the area overnight
night through mid week. There is uncertainty as to when there
might be breaks between the waves, like perhaps Tuesday
afternoon into Wednesday morning, and whether the flat waves
will become more amplified later in the week.
Central guidance reflects the above normal temperatures, with
values below freezing only on the higher terrain Sunday night.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
As of 615 AM Thursday...
An area of VLIFR low stratus/fog has developed across southeast
Ohio, northeast Kentucky, and areas adjacent to the Ohio River.
Expect this to continue for several hours more, at least through
15Z, if perhaps not a little longer.
Otherwise, rain mainly across southern WV and southwest VA at
this time will increase in coverage, moderate to heavy at times,
with widespread MVFR and local IFR conditions increasing in
coverage, with widespread IFR/LIFR expected by 20Z.
Winds generally speaking will be rather light, out of a
northerly direction north of the Ohio River and a
southerly/southeasterly direction south of the river, until a
cold front sweeps across the area, turning winds a more
southwesterly/westerly direction south of the river.
Light snow or a rain snow mix will develop and spread south
across the area after 06Z.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z FRIDAY...
FORECAST CONFIDENCE: Low
ALTERNATE SCENARIOS: Timing of improvement of VLIFR fog/stratus
across Ohio Valley may vary from timing. Timing and duration of
IFR or worse conditions may vary from forecast.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02
EST 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21
CRW CONSISTENCY H H H H M M M H H H H H
HTS CONSISTENCY L L L L L H H L L L M M
BKW CONSISTENCY M M M M M H H H M M H L
EKN CONSISTENCY M M H H H M H H H H H M
PKB CONSISTENCY M H M L M M M L L L L L
CKB CONSISTENCY L L H H H H H H H H M H
AFTER 12Z FRIDAY...
Periods of IFR ceilings/visibility in rain and snow on Friday
and Saturday/Saturday night.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through Friday morning for WVZ015-024>027-033-034-
515>520.
OH...None.
KY...None.
VA...Flood Watch through Friday morning for VAZ003-004.
&&
SYNOPSIS...TRM/SL
NEAR TERM...SL/RG
SHORT TERM...TRM
LONG TERM...TRM
AVIATION...SLHazardous weather outlook, Feb 6, 4:33 AM EST, 8 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 433 AM EST Thu Feb 6 2020 VAZ003-004-WVZ015-024>027-033-034-515>520-070945- Dickenson-Buchanan-Kanawha-Mingo-Logan-Boone-Clay-McDowell-Wyoming- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- 433 AM EST Thu Feb 6 2020 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for southwest Virginia, and portions of central, southeast, and southern West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Snow Friday morning, with temperatures very close to freezing, may bring light accumulations, and lead to a few slick spots. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ521>524-070945- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas- 433 AM EST Thu Feb 6 2020 This Hazardous Weather Outlook is for Webster and Pocahontas Counties in West Virginia. .DAY ONE...Today and Tonight. Rain can be moderate to heavy at times today into tonight. If repeated rounds of heavier rainfall occurs, then minor flooding issues may develop. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Snow Friday into Friday night, with temperatures below freezing, is likely to bring bring light accumulations, and lead to a few slick spots. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013-014-016>020- 028>032-039-040-525-526-070945- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Roane-Wirt-Calhoun- Ritchie-Doddridge-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur- Barbour-Northwest Randolph-Southeast Randolph- 433 AM EST Thu Feb 6 2020 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, and portions of central, northeast, northern, and western West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Snow Friday, with temperatures close to freezing, is likely to bring light accumulations, and may lead to a few slick spots. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, Feb 6, 9:21 AM EST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
921 AM EST THU FEB 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM DEBRIS FLOW 4 SE OAKWOOD 37.17N 81.95W
02/06/2020 BUCHANAN VA SOCIAL MEDIA
MUDSLIDE CAUSED A CAR CRASH ON U.S. 460 WEST NEAR STATE
ROUTE 626.
&&
EVENT NUMBER RLX2000176
CMGLocal storm report, Feb 6, 9:42 AM EST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
942 AM EST THU FEB 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLOOD BRADSHAW 37.35N 81.80W
02/06/2020 MCDOWELL WV 911 CALL CENTER
&&
EVENT NUMBER RLX2000177
CMGLocal storm report, Feb 6, 9:43 AM EST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
943 AM EST THU FEB 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM FLOOD COALWOOD 37.39N 81.65W
02/06/2020 MCDOWELL WV 911 CALL CENTER
&&
EVENT NUMBER RLX2000178
CMGLocal storm report, Feb 6, 10:05 AM EST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1005 AM EST THU FEB 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM FLOOD BERWIND 37.27N 81.67W
02/06/2020 MCDOWELL WV COUNTY OFFICIAL
WATER BEGINNING TO AFFECT HOUSES.
&&
EVENT NUMBER RLX2000179
CMGLocal storm report, Feb 6, 11:43 AM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1143 AM EST THU FEB 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLOOD MABEN 37.64N 81.39W
02/06/2020 WYOMING WV PUBLIC
WATER COVERING ROUTE 97.
&&
EVENT NUMBER RLX2000181
CMGLocal storm report, Feb 6, 12:32 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1232 PM EST THU FEB 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLOOD JONBEN 37.66N 81.19W
02/06/2020 RALEIGH WV BROADCAST MEDIA
ROAD FLOODED. TIME ESTIMATED.
&&
EVENT NUMBER RLX2000182
CMGThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 5:24 AM EST | Areal Flood Warning | RLX | McDowell, Mingo, Raleigh, Wyoming | 25 hr |
| Feb 6, 2:40 PM EST | Winter Weather Advisory | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 28 more | 28 hr |
Nearby
River Flood Warnings in Kentucky, 2020River Flood Warnings in West Virginia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.